Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Painful veins
Sep 24, 2004

I am on Trasavier (sp?) and vired (sp?). In the last month or so I have noticed the veins in my legs and enlarged, close the the skin and painful. What can be done?

Response from Dr. Henry

You need to have a good evaluation to see if you have any evidence of blood clots or other problems that could be causing the veins to enlarge. Sometimes that is due to fat loss in the surrounding skin which puts the veins in relief and they can looke enlarged and are more sensitive to bumping/contact. Your HIV regimen can be linked to fat loss but usually is one of the regimens that is more fat friendly. Age, low CD4 count, and other factors have been linked to fat problems. Gaining fat back just in legs/arms is a majopr challenge with no easy quick answers. There are a number of studies looking at some possible treatments so the problem is getting some attention but the situations remains frustrating. KH



Previous
sustiva rash
Next
Possible prostate/urinary tract problems HIV related?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement